Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 30, NWS Birmingham, AL

December 27, 20185 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Dec 27, 2018, 8:28 AM CST for 5 counties in Alabama. It took effect at Dec 28, 2018, 9:28 AM CST. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2018, 8:28 AM CST (14:28 UTC)
In effect from
Dec 28, 2018, 9:28 AM CST
Expired
Dec 30, 2018, 2:01 PM CST
In force
53 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 127.22 ft at Dec 28, 2018, 11:00 PM CST.

actionminormoderate11012013012/2712/2812/2912/3012/31
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

712 
WGUS44 KBMX 271428
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
828 AM CST Thu Dec 27 2018

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.
  Tombigbee River At Demopolis Lock and Dam Affecting Greene...
  Hale...Marengo and Sumter Counties.

.Heavy rainfall of two to four inches during the next 48 hours is 
forecast to produce rises along the Tombigbee River...and a flood 
warning is now in effect at Bevill Lock and Dam and at Demopolis 
Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-280227-
/O.NEW.KBMX.FL.W.0030.181229T0515Z-181230T1648Z/
/AVLA1.1.ER.181229T0515Z.181229T1800Z.181230T0448Z.NO/
828 AM CST Thu Dec 27 2018

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Tombigbee River At Bevill Lock and Dam.
* from Friday evening to Sunday morning...or until the Warning is 
  cancelled.
* At 7:00 AM Thursday The stage Was 109.4 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Friday evening and 
  continue to rise to near 122.5 feet by Saturday afternoon. 
  The river will fall below flood stage by Saturday night.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-280227-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
828 AM CST Thu Dec 27 2018

Forecast information for
  Tombigbee River At Gainesville Lock and Dam.
* At 7:30 AM Thursday The stage Was 75.1 feet. 
* Flood stage is 101 feet. 
* No flooding is currently forecast.
* Forecast...The river will rise to near 98.8 feet Saturday 
  afternoon and then begin to fall.
* Impact...At 101 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-280227-
/O.NEW.KBMX.FL.W.0031.181230T1200Z-000000T0000Z/
/DLDA1.1.ER.181230T1200Z.181231T1200Z.000000T0000Z.NO/
828 AM CST Thu Dec 27 2018

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the Warning is 
  cancelled.
* At 7:15 AM Thursday The stage Was 38.1 feet. 
* Flood stage is 68 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 69.6 feet by early Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
7 follow-up statements
895 
WGUS84 KBMX 280220
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
820 PM CST Thu Dec 27 2018


...The Flood Warning continues for portions of the Tombigbee 
River...

.Heavy rainfall...both that which has already occurred and 
additional expected over the next 24 hours...will lead to rises on 
the Tombigbee River. A Flood Warning continues on the river near 
Aliceville and Demopolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-281419-
/O.EXT.KBMX.FL.W.0030.181228T2147Z-181230T2100Z/
/AVLA1.1.ER.181228T2147Z.181229T1200Z.181230T0900Z.NO/
820 PM CST Thu Dec 27 2018

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Friday afternoon to Sunday afternoon...or until the warning is
  cancelled.
* At  7:00 PM Thursday the stage was 111.8 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon  and 
  continue to rise to near 124.3 feet by Saturday morning. The river 
  will fall below flood stage by early Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-281419-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
820 PM CST Thu Dec 27 2018

Forecast information for
  Tombigbee River At Gainesville Lock and Dam.
* At  7:30 PM Thursday the stage was 79.3 feet. 
* Flood stage is 101.0 feet. 
* Forecast...The river will rise to near 100.5 feet Saturday evening.
* Impact...At 101.0 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-281419-
/O.EXT.KBMX.FL.W.0031.181229T1617Z-000000T0000Z/
/DLDA1.1.ER.181229T1617Z.181231T1200Z.000000T0000Z.NO/
820 PM CST Thu Dec 27 2018

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from Saturday morning until further notice...or until the warning 
  is cancelled.
* At  7:15 PM Thursday the stage was 37.8 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 73.6 feet by early Monday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and 
  cattle should be moved to higher ground.


&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
834 
WGUS84 KBMX 281532
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
932 AM CST Fri Dec 28 2018


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...

.Rises continue along the Tombigbee River...and a Flood Warning 
remains in effect along the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-290332-
/O.EXT.KBMX.FL.W.0030.181228T1528Z-181231T0824Z/
/AVLA1.1.ER.181228T1336Z.181229T1200Z.181230T2024Z.NO/
332 PM GMT Fri Dec 28 2018

...Flood Warning extended until late Sunday night...
The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At 8:00 AM Friday the stage was 122.3 feet. 
* Flood stage is 122 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 126.3 feet by 
  Saturday morning. The river will fall below flood stage early 
  Sunday afternoon.
* Impact...At 128 feet...Cattle in the area should be moved to 
  higher ground. Flooding of some cabins and camps along the river 
  can be expected. 
 
&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-290332-
/O.EXT.KBMX.FL.W.0031.181229T1052Z-000000T0000Z/
/DLDA1.1.ER.181229T1052Z.190101T1200Z.000000T0000Z.NO/
332 PM GMT Fri Dec 28 2018

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from late tonight until further notice...or until the warning is 
  cancelled.
* At 9:15 AM Friday the stage was 56.8 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday and continue 
  to rise to near 75.8 feet by early Tuesday afternoon.
* Impact...At 77 feet...Flooding of numerous cabins and trailers 
  near the river can be expected. Flooding of low lying areas along 
  the river will occur.

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
248 
WGUS84 KBMX 290231
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
831 PM CST Fri Dec 28 2018


...The flood warning continues for the Tombigbee River...

.Rises continue along the Tombigbee River...and a Flood Warning 
remains in effect along the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-291430-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-181231T0712Z/
/AVLA1.1.ER.181228T1336Z.181229T0600Z.181230T1912Z.NO/
831 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At  7:00 PM Friday the stage was 126.8 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 127.5 feet 
  overnight tonight. The river will fall below flood stage 
  early Sunday afternoon.
* Impact...At 128.0 feet...Cattle in the area should be moved to 
  higher ground. Flooding of some cabins and camps along the river 
  can be expected.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-291430-
/O.EXT.KBMX.FL.W.0043.000000T0000Z-181231T2136Z/
/GNSA1.1.ER.181229T0458Z.181230T0000Z.181231T0936Z.NO/
831 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Tombigbee River At Gainesville Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At  7:30 PM Friday the stage was 99.6 feet. 
* Flood stage is 101.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 102.9 feet by tomorrow evening. The river will fall below 
  flood stage by early Monday morning.
* Impact...At 101.0 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-291430-
/O.EXT.KBMX.FL.W.0031.181229T0542Z-000000T0000Z/
/DLDA1.1.ER.181229T0542Z.190101T1800Z.000000T0000Z.NO/
831 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* from this evening until further notice...or until the warning is 
  cancelled.
* At  8:15 PM Friday the stage was 65.6 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 76.1 feet by early Tuesday afternoon.
* Impact...At 77.0 feet...Flooding of numerous cabins and trailers 
  near the river can be expected. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
438 
WGUS84 KBMX 291604
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
1004 AM CST Sat Dec 29 2018


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Rises continue on the Tombigbee River at Bevill Lock and Dam. Levels
are forecast to fall below flood stage by Sunday afternoon. The flood
warning will continue at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-300404-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-181231T0430Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.181230T1630Z.NO/
1004 AM CST Sat Dec 29 2018

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Sunday evening...or until the warning is cancelled.
* At  9:00 AM Saturday the stage was 125.2 feet. 
* Flood stage is 122 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
414 
WGUS84 KBMX 300146
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
746 PM CST Sat Dec 29 2018


...The flood warning continues for the Tombigbee River...

.River levels remain elevated on the Tombigbee River...and a Flood 
Warning remains in effect...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-301345-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-181231T0345Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.181230T1545Z.NO/
746 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Sunday evening...or until the warning is cancelled.
* At  6:00 PM Saturday the stage was 123.3 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-301345-
/O.CON.KBMX.FL.W.0043.000000T0000Z-181231T1500Z/
/GNSA1.1.ER.181229T0403Z.181229T2245Z.181231T0300Z.NO/
746 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Tombigbee River At Gainesville Lock and Dam.
* until Monday morning...or until the warning is cancelled.
* At  7:30 PM Saturday the stage was 104.1 feet. 
* Flood stage is 101.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late evening.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-301345-
/O.CON.KBMX.FL.W.0031.000000T0000Z-000000T0000Z/
/DLDA1.1.ER.181229T0711Z.190102T0000Z.000000T0000Z.NO/
746 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Tombigbee River At Demopolis Lock and Dam.
* until further notice...or until the warning is cancelled.
* At  7:15 PM Saturday the stage was 73.7 feet. 
* Flood stage is 68.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 76.9 feet by 
  early Wednesday morning then begin falling.
* Impact...At 77.0 feet...Flooding of numerous cabins and trailers 
  near the river can be expected. 

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
881 
WGUS84 KBMX 301539
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
939 AM CST Sun Dec 30 2018


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Levels continue to fluctuate around flood stage on the Tombigbee River
at Bevill Lock and Dam. The flood warning will remain in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-310338-
/O.EXT.KBMX.FL.W.0030.000000T0000Z-190102T1330Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.190102T0130Z.NO/
939 AM CST Sun Dec 30 2018

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Wednesday morning...or until the warning is cancelled.
* At  8:00 AM Sunday the stage was 122 feet. 
* Flood stage is 122 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 122.2 feet by 
  early Tuesday afternoon. The river will fall below flood stage 
  Tuesday evening.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
760 
WGUS84 KBMX 302001
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
201 PM CST Sun Dec 30 2018


...The flood warning is cancelled for the Tombigbee River At Bevill 
Lock and Dam...

.River levels have now fallen below flood stage on the Tombigbee River
at Bevill Lock and Dam and are forecast to stay below flood stage.
The flood warning is now cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last flood statement issued for the Tombigbee River
at Bevill Lock and Dam.

&&

ALC063-065-091-107-119-302031-
/O.CAN.KBMX.FL.W.0030.000000T0000Z-190102T1330Z/
/AVLA1.1.ER.181228T1336Z.181229T0500Z.181230T1405Z.NO/
201 PM CST Sun Dec 30 2018

The Flood Warning is cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* At  1:00 PM Sunday the stage was 120.3 feet. 
* Flood stage is 122 feet. 
* Fell below flood stage at  8:05 AM Sunday.
* Forecast...The river will continue to fall to 120.7 feet by 
  tomorrow morning .

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:44 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 27, 5:44 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
544 AM CST Thu Dec 27 2018

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...

Today and Tonight.

--It is going to rain across ALL of Central Alabama before the short
term period is over, with flooding possible--

So looking at radar and watching cameras, we are already seeing some
light rain across the area. This is in association with an effective
warm front on the backside of the high pressure system to our
northeast. We are beginning to see an increase in southerly flow,
thus increasing the moisture levels across the area. A fetch of
precipitation is beginning to develop across southern Alabama and
will stretch generally along the and west of the I-65 corridor this
morning. Placed the highest pops this morning with that fetch and
expected development. As we work into the afternoon, we will see an
uptick in the coverage across the west in advance of the large line
of showers and embedded thunderstorms  that will be moving slowly
through Mississippi. Ahead of the line expected scattered to
numerous showers to develop along with cloudy conditions. Look for
the line of the heavier rain and a few thunderstorms to work into
the northwest between 1 and 3 pm and then slowly slide east through
the rest of the afternoon and into the evening. Do not expect the
line itself to be past the I-65 corridor until after sunset but
those scattered showers ahead of the line will provide most of the
area with rain, so went with definite pops across the whole area.
The best storm totals before sunset will be in the west though. A
few stronger storms can not be ruled out in the southwest as the
line moves into the region, but with the amount of clouds and rain
ahead of the line the chances for severe weather seems to be
marginal at best. Again the big concern with this event will the
heavy rain and possible flooding. Besides the rain, gradient winds
will be likely through the day and could result in falling trees and
hazardous driving conditions through the evening.

As we move into the dark period, rain and thunderstorms will be
ongoing in the west and will continue to slide east through the
night. We may see a beginning of the end in the west by sunrise, but
rain looks fairly widespread through the period. Any flash flooding
in the west will likely occur before sunset, so will need to stay
weather aware if you live or travel in low-lying areas. Temperatures
will be in the upper 50s to mid 60s this afternoon and will stay in
that general range through the overnight.

16

.LONG TERM...

Friday through Wednesday.

The long-term period will carry a consistent theme of wet and
unsettled conditions for a large portion of the southeastern US,
including here in central Alabama. Synoptically, a broad split-flow
pattern will feature a persistent mid/upper-level ridge settling
over the Bahamas and a lingering longwave trough across the heart of
the CONUS. Resultant southwest mid/upper-level winds and interaction
with the sub-tropical jet position our area for multiple
opportunities of locally heavy rainfall as mid-level perturbations
traverse northeastward from Texas to New England. Streams and rivers
across the area will continue to remain swollen as soil remains
saturated and water runoff collects into local tributaries.

The Flash Flood Watch beginning at 12 PM Thursday will remain in
effect until 6 PM Friday evening as a second round of rainfall is
expected to move through the area along a frontal boundary/axis of
low-level confluent flow. A 30-40 kt southwesterly low-level jet
will continue to transport Gulf moisture (current expected PWs of
~1.6-1.7") Friday morning, which is climatologically very high.
Thursday through Friday rainfall totals are currently forecast to
range 2-4", with locally higher amounts possible. Drier/cooler
air is expected to advect in from the northwest overnight on
Friday & into Saturday behind the surface front and provide a
break in the rainfall. However, flow aloft will remain
southwesterly overall allowing another round of isentropic ascent
and Gulf moisture to return to the area on Saturday
afternoon/evening. For now, only expecting scattered light to
moderate rain showers to develop in response to this, though
activity is expected to gradually increase in coverage and
intensity heading into Sunday as a warm front is aided by
increasingly organized ageostrophic forcing. This period of rain
and unsettled weather is expected through Tuesday evening and into
Wednesday. It may not be until late next week that indications of
relief and drier weather occurs from an eastward shift in the
trough/ridge setup across the area.

40/Sizemore

&&

.AVIATION...
12Z TAF Discussion.

Deteriorating conditions to begin this morning. Winds are already
gusty from the southwest and will continue to be strong a slow
moving system slides through area over the next 24 hours. Right
now light rain with little impact is moving through the area.
Ceilings are beginning to drop into the MVFR conditions. Once
ceilings drop there will not be much improvement at all.
Conditions worsen after 20Z at TCL as a slow moving line of
showers and a few thunderstorm begins to impact the area from west
to east. Visibility and ceilings should drop to IFR conditions
with the heavier rains.

16

&&

.FIRE WEATHER...

Clouds and rain will continue to increase across the area during the
day, with widespread coverage of rain late this afternoon through
the overnight period and into Friday. A prolonged period of
cloudy and rainy conditions are expected through next week.
Relative humidity values will remain above critical values. There
are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     60  56  66  40  56 /  90 100 100  20  20
Anniston    60  57  68  44  58 /  90 100 100  20  30
Birmingham  63  60  66  43  56 / 100 100 100  20  30
Tuscaloosa  66  61  67  43  56 / 100 100  80  20  40
Calera      63  60  67  44  57 / 100 100 100  20  40
Auburn      61  59  69  52  62 /  90 100 100  40  50
Montgomery  67  63  71  52  64 /  90 100 100  40  60
Troy        67  62  71  55  66 /  90 100 100  50  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until midnight CST tonight for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

Flash Flood Watch from noon CST today through Friday afternoon
for the following counties: Autauga...Bibb...Blount...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Randolph...Shelby...St. Clair...Sumter...
Talladega...Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Dec 27, 4:26 AM CST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
426 AM CST Thu Dec 27 2018

ALZ011>015-017>050-281330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
426 AM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Windy conditions will be in place through Midnight. Southeasterly
winds of 20 to 30 mph, with higher gusts will be possible across
much of Central Alabama.

Moderate to heavy rainfall will begin after noon today and continue
through much of the night across Central Alabama. With the ground
already saturated, this heavy rain could result in localized
flooding, especially in low lying and poor drainage areas. Minor
rises along flashy creeks and rivers can also be expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The moderate to heavy rainfall will continue through Friday afternoon
and may lead to localized flooding, especially in low lying and
poor drainage areas. Minor rises on area rivers and waterways are
expected as well, in addition to rises along flashy creeks and
rivers.

Rises along the rivers could continue through the weekend and
possible into the first of next week depending on the exact totals of
rainfall received.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through at least Friday.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:28 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 days
Dec 27, 8:34 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo13 days
Dec 27, 8:38 AM CSTRiver Flood WarningBMXSumter8 days
Dec 27, 1:28 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby43 hr
Dec 27, 1:28 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry67 hr
Dec 27, 1:32 PM CSTRiver Flood WarningBMXMontgomery4 days
Dec 27, 1:39 PM CSTSpecial Weather StatementBMXGreene, Sumter36 min
Dec 27, 1:45 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker3 days
Dec 27, 2:09 PM CSTSpecial Weather StatementBMXShelby36 min
Dec 27, 2:42 PM CSTSpecial Weather StatementBMXTalladega33 min
Dec 27, 3:01 PM CSTSpecial Weather StatementBMXJefferson29 min
Dec 27, 3:46 PM CSTSpecial Weather StatementBMXSumter29 min
Dec 27, 4:56 PM CSTSpecial Weather StatementBMXMarengo34 min
Dec 27, 5:56 PM CSTSpecial Weather StatementBMXPerry34 min

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.